Alert archive / Massachusetts / Special Weather Statements in 2011

Special Weather Statement, NWS Boston/Norton, MA

August 2, 2011Dukes County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Aug 2, 2011, 8:10 PM EDT for Dukes County, Massachusetts. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2011, 8:10 PM EDT (00:10 UTC)
Expired
Aug 2, 2011, 9:15 PM EDT
In force
65 min
Issued by
NWS Boston/Norton, MA

County Dukes County, MA

The radar

The Boston radar (KBOX), 58 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 8:50 PM EDTHAIL 1Vineyard Haven, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 0.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
2286 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WWUS81 KBOX 030010
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
810 PM EDT TUE AUG 2 2011

MAZ020>023-030115-
BARNSTABLE MA-DUKES MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
810 PM EDT TUE AUG 2 2011

AT 810 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND 
PENNY SIZED HAIL 4 MILES NORTH OF DARTMOUTH...OR ABOUT 5 MILES 
SOUTHWEST OF NEW BEDFORD...MOVING SOUTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...DARTMOUTH...FALMOUTH...
  AQUINNAH...CHILMARK...TISBURY...VINEYARD HAVEN AND WEST TISBURY.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4141 7086 4143 7094 4147 7083 4153 7093
      4150 7100 4162 7108 4167 7103 4163 7080
      4158 7082 4157 7093 4146 7082 4160 7066
      4157 7047 4147 7075 4146 7075 4148 7059
      4129 7077 4132 7083 4126 7081

$$

NOCERA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 7:41 PM EDT, 29 minutes earlier.

Area forecast discussion, Aug 2, 7:41 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
741 PM EDT TUE AUG 2 2011

.SYNOPSIS...
A COLD FRONT WILL MOVE OFFSHORE TONIGHT. LOW PRESSURE PASSING
SOUTH OF NEW ENGLAND LATE WEDNESDAY AND WEDNESDAY NIGHT MAY
PRODUCE A FEW SHOWERS ALONG THE SOUTH COAST. QUIET WEATHER
THURSDAY AND FRIDAY GIVES WAY TO ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS SATURDAY NIGHT AND SUNDAY AS LOW PRESSURE MOVES
INTO SOUTHERN NEW ENGLAND. HIGH PRESSURE WILL BUILD INTO THE
REGION FROM THE WEST EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
MESOSCALE UPDATE 730 PM...

TSTMS FLARED UP ACROSS CAPE COD IN AN AREA WHERE MCAPES INCREASED
TO 1000 J/KG AND 0-6KM SHEAR NEAR 40 KT. THESE STORMS HAVE
ORGANIZED INTO A LINE AND ARE MOVING S OF THE CAPE ALTHOUGH THEY
MAY CLIP ACK 00-01Z.

ELSEWHERE...RADAR IS SHOWING SCT SHOWERS AND ISOLD TSTMS MOVING
ACROSS SE MA WHERE MLCAPES ARE LESS...AROUND 500 J/KG.
HOWEVER...LOW PROB FOR AN ISOLD TSTM ACROSS SE MA TO BRIEFLY
SPIKE UP NEXT HOUR AS DEEP LAYER SHEAR IS STRONG. HOWEVER...WITH
LOSS OF HEATING...TREND THIS EVENING WILL BE FOR DIMINISHING
INTENSITY AS THE SHOWERS/ISOLD TSTMS MOVE OFF THE COAST.

CLEARING SETS IN BEHIND COLD FRONT LATER TONIGHT. EXPECT PATCHY
FOG ACROSS INTERIOR VALLEYS AS WELL AS NEAR S COAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
MAIN ITEM OF CONCERN IS EFFECTS OF MCS AS IT DIVES SE FROM UPPER
GREAT LAKES TONIGHT. MODELS HAVE BEEN INSISTENT THAT THIS FEATURE
WILL MOVE ACROSS SOUTHERN NEW ENGLAND OVER PAST FEW DAYS...IN
PARTICULAR NAM...BUT MODEL CONSENSUS NOW POINTS TO A MORE SOUTHERN
TRACK. INTERESTING TO NOTE NAM AND SREFS REMAIN MOST AGGRESSIVE IN
BRINGING RAINFALL INTO REGION WED...WHILE GFS/00Z ECMWF KEEP BULK
OF ANY ACTIVITY TO OUR S.

BASED UPON MID LEVEL FLOW AND CLIMATOLOGY WE FAVOR MORE SOUTHERN
GFS SOLUTION...AND WILL RESTRICT CHANCE POPS TO OUR FAR W/SW ZONES
WED AFTERNOON. IT IS USUALLY TOUGH TO GET REMNANTS OF MCS INTO
SOUTHERN NEW ENGLAND UNLESS SYSTEM ORIGINATES N OF GREAT LAKES.
WE WILL PROBABLY SEE A GOOD AMOUNT OF MID AND HIGH CLOUDS OVER
AREA...ESPECIALLY IN OUR WESTERN ZONES...BUT BALANCE OF DAY LOOKS
TO BE DRY.

FORECAST HIGHS LEAN MORE TOWARD GFS MOS GIVEN MODEL PREFERENCE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
* MAINLY DRY AND SEASONABLE THURSDAY AND FRIDAY
* SHOWERS AND THUNDERSTORMS POSSIBLE SATURDAY NIGHT AND SUNDAY
* DRY WEATHER RETURNS EARLY NEXT WEEK

OVERVIEW...
MODELS ARE IN GOOD AGREEMENT ON OVERALL LARGE SCALE PATTERN
DURING THE EXTENDED PERIOD ALTHOUGH THERE IS MORE UNCERTAINTY WITH
THE DETAILS. MID LEVEL VORTEX OVER THE MARITIMES EARLY IN THE
PERIOD WILL LIFT OUT WITH SHORTWAVE RIDGING MOVING IN FOR FRI.
FROM THE THE WEEKEND INTO EARLY NEXT WEEK...A BROAD LOW AMPLITUDE
TROF WILL GRADUALLY DESCEND UPON THE GT LAKES AND NEW ENG AS
SHORTWAVES ROTATE AROUND JAMES BAY VORTEX. TIMING OF THESE
SHORTWAVES MOVING THROUGH THE LOW AMPLITUDE FLOW IS UNCERTAIN THIS
FAR OUT...BUT LATEST GUIDANCE SUGGESTS BEST CHANCE OF
SHOWERS/TSTMS WILL BE SAT NIGHT INTO SUNDAY FOLLOWED BY MOSTLY DRY
CONDITIONS EARLY NEXT WEEK. TEMPS WILL AVERAGE CLOSE TO
SEASONABLE NORMALS.

WED NIGHT...
MODEL CONSENSUS TRACKS LOW PRES FAR ENOUGH S OF NEW ENG TO KEEP
BULK OF SHOWERS/TSTM ACTIVITY TO THE SW AND S WED NIGHT.
DISCOUNTED SREF WHICH IS TOO FAR NORTH AND EAST WITH PRECIP
SHIELD. IT APPEARS OUR SW ZONES WILL HAVE BEST CHANCE TO CLIPPED
BY THE NE FRINGE OF THIS MCS WED EVENING AS DEEP LAYER THETA-E
GRADIENT MOVES INTO REGION FROM THE WEST. HIGHEST POPS WHICH WILL
BE IN THE CHC CATEGORY WILL BE FROM SW MA AND CT TO SW RI WITH
SLIGHT CHC POPS EXTENDING JUST TO THE NE FROM CENTRAL MA TO SE MA.
OTHERWISE MAINLY DRY WEATHER ALTHOUGH WITH MOCLDY SKIES.

THURSDAY AND FRIDAY...
MAINLY DRY WEATHER EXPECTED FOR MOST OF THIS PERIOD...ALTHOUGH
CANT RULE OUT A BRIEF SHOWER/TSTM DEVELOPING THU AFTERNOON IN WEAK
INSTABILITY AXIS...MAINLY INTERIOR LOCATIONS. MAX TEMPS REACHING
LOW AND MID 80S...BUT EXPECT SEABREEZES TO DEVELOP BOTH DAYS
WHICH WILL KEEP THE COAST COOLER.

SATURDAY INTO SUNDAY...
NEXT SHORTWAVE LIKELY TO AFFECT SNE SAT NIGHT INTO SUNDAY AS
FRONTAL WAVE MOVES EWD INTO THE REGION. THINK MOST OF SAT WILL BE
DRY..ESPECIALLY E ZONES WITH JUST A CHANCE OF SHOWERS REACHING W
ZONES IN THE AFTERNOON. SEASONABLE TEMPS SAT BUT MORE UNCERTAINTY
WITH SUNDAY TEMPS. IF SHOWERS LINGER THROUGH THE AFTERNOON THEN
OUR SUNDAY TEMPS MAY END UP TOO WARM...BUT IT COULD BE QUITE
HUMID.

MONDAY AND TUESDAY...
LOW CONFIDENCE FORECAST THIS FAR OUT...BUT LATEST GUIDANCE SUGGEST
MAINLY DRY AND SEASONABLE AS HIGH PRESSURE BUILDS IN FROM THE
WEST.

&&

.AVIATION /00Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TONIGHT...
LINE OF SHOWERS/TSTMS WILL BE EXITING CAPE COD AROUND 8 PM AND
MAY CLIP ACK BY 01Z. ELSEWHERE SCT SHOWERS AND ISOLD TSTMS WILL
QUICKLY DIMINISH ACROSS SE MA THROUGH 01Z. OTHERWISE...VFR
TONIGHT WITH PATCHY FOG DEVELOPING ACROSS INTERIOR VALLEYS AND
AROUND S COAST.

VFR CIGS AOA 100 EXPECTED WED. SHOWERS SHOULD REMAIN SW OF NEW
ENGLAND THROUGH DAY...ALTHOUGH CIGS COULD LOWER TO MVFR TOWARD
EVENING AROUND BDL.

KBOS TERMINAL...
HIGH CONFIDENCE IN TAF. WIND SHIFT TO N EXPECTED 19Z-21Z. MAIN
TIME FRAME FOR TSTMS IS 21Z-00Z...SOME OF WHICH MAY PRODUCE HAIL
AND STRONG WIND GUSTS WITH BRIEF MVFR.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...

WEDNESDAY NIGHT...MEDIUM CONFIDENCE. MAINLY VFR BUT LOW PROB FOR A
PERIOD OF MVFR CONDITIONS IN SHOWERS/SCT TSTMS SW ZONES IN THE
EVENING. PATCHY LATE NIGHT MVFR/IFR FOG ALSO POSSIBLE IN NORMAL
FOG PRONE LOCATIONS.

THURSDAY THROUGH FRIDAY...MEDIUM TO HIGH CONFIDENCE. MAINLY VFR.
LOW PROB FOR A BRIEF SHOWER/TSTM THU AFTERNOON.

SATURDAY...MEDIUM CONFIDENCE. MAINLY VFR.

SAT NIGHT INTO SUNDAY...LOW TO MEDIUM CONFIDENCE.  CONDITIONS
LOWERING TO MVFR/IFR AS SHOWERS/SCT TSTMS MOVE IN FROM THE WEST.

&&

.MARINE...
STILL HAVE POTENTIAL FOR SCATTERED TSTMS THROUGH THIS EVENING...
MAINLY ON E MA WATERS WHERE STRONGER STORMS COULD PRODUCE HAIL AND
GUSTY WINDS. OTHERWISE LIGHT WINDS AND SEAS EXPECTED TONIGHT AND
WED WITH FLAT SEAS.

SHOWERS WED SHOULD REMAIN W OF RI BORDER THROUGH LATE AFTERNOON.

OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...

WINDS AND SEAS REMAIN BELOW SCA CRITERIA THROUGH SAT. THERE IS A
CHANCE FOR A PERIOD OF SCA SOUTHERLY WINDS SAT NIGHT INTO SUNDAY
AHEAD OF A FRONTAL WAVE. SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE SAT NIGHT INTO SUNDAY.

&&

.EQUIPMENT...
BLOCK ISLAND AWOS /KBID/ DEWPOINT IS ERRONEOUS AND FAA HAS BEEN
NOTIFIED. THERE IS NO ESTIMATE OF WHEN IT WILL BE FIXED. THIS MAY
AFFECT MOS GUIDANCE FOR KBID.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...KJC/JWD
NEAR TERM...KJC/JWD
SHORT TERM...JWD
LONG TERM...KJC
AVIATION...KJC/JWD
MARINE...KJC/JWD
EQUIPMENT...
Hazardous weather outlook, Aug 2, 3:55 PM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
355 PM EDT TUE AUG 2 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-032000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
355 PM EDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THROUGH EARLY EVENING.

WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND
EASTERN MASSACHUSETTS...RHODE ISLAND AND PORTIONS OF SOUTHWEST NEW
HAMPSHIRE. AN ISOLATED STORM OR TWO COULD PRODUCE STRONG WIND
GUSTS AND HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-032000-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
355 PM EDT TUE AUG 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THROUGH EARLY EVENING.

WIDELY SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE OVER THE
COASTAL WATERS ADJACENT TO EASTERN MASSACHUSETTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 6:23 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
623 PM EDT TUE AUG 2 2011

MAZ005>007-014-015-022-022245-
BARNSTABLE MA-CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-SOUTHEAST
MIDDLESEX MA-SUFFOLK MA-WESTERN ESSEX MA-
623 PM EDT TUE AUG 2 2011

AT 618 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL OVER
WAKEFIELD...OR ABOUT 4 MILES NORTHWEST OF LYNN...MOVING SOUTHEAST AT
20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...MALDEN...SAUGUS...LYNN...
  REVERE...SALEM...WINTHROP...SWAMPSCOTT AND NAHANT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.  SPOTTERS HAVE REPORTED RAINFALL OF 0.39 INCHES WITHIN 5
MINUTES IN LYNN AT 619 PM EDT.

&&

LAT...LON 4255 7084 4253 7085 4253 7080 4251 7082
      4252 7083 4248 7084 4245 7093 4242 7091
      4245 7095 4241 7098 4235 7095 4235 7087
      4232 7088 4234 7093 4232 7092 4250 7116
      4260 7106 4261 7105

BELK
Local storm report, Aug 2, 6:39 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
639 PM EDT TUE AUG 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             READING                 42.54N  71.11W
08/02/2011  E0.75 INCH       MIDDLESEX          MA   AMATEUR RADIO

0610 PM     HAIL             NORTH READING           42.57N  71.07W
08/02/2011  E0.75 INCH       MIDDLESEX          MA   AMATEUR RADIO

&&

KJC
Special weather statement, Aug 2, 6:52 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
652 PM EDT TUE AUG 2 2011

MAZ019-021-022-022315-
BARNSTABLE MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-
652 PM EDT TUE AUG 2 2011

AT 650 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 2 MILES EAST OF
BOURNE...OR ABOUT 13 MILES NORTH OF FALMOUTH...MOVING SOUTHEAST AT 30
MPH.

* SOME LOCATIONS AFFECTED INCLUDE...SANDWICH...MASHPEE...YARMOUTH...
  HYANNIS AND BARNSTABLE.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4164 7014 4164 7019 4160 7026 4163 7028
      4163 7035 4160 7037 4160 7044 4169 7064
      4171 7064 4170 7067 4172 7070 4180 7061
      4182 7054 4177 7047 4174 7029 4172 7026
      4173 7024 4169 7011

BELK
Special weather statement, Aug 2, 7:10 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
710 PM EDT TUE AUG 2 2011

MAZ022-022330-
BARNSTABLE MA-
710 PM EDT TUE AUG 2 2011

AT 704 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL 4 MILES
NORTHEAST OF MASHPEE...OR ABOUT 7 MILES WEST OF BARNSTABLE...MOVING
SOUTHEAST AT 25 MPH.  THERE HAVE BEEN SEVERAL REPORTS OF ONE HALF TO
THREE QUARTER INCH HAIL IN BOURNE AND SANDWICH.

ANOTHER STORM WILL MOVE INTO ORLEANS AND EASTHAM FROM CAPE COD BAY
BY 730 PM EDT.  THIS STORM COULD ALSO PRODUCE ONE HALF TO THREE
QUARTER HAIL.

* SOME LOCATIONS AFFECTED INCLUDE...BARNSTABLE...HYANNIS...
  YARMOUTH...DENNIS...ORLEANS...HARWICH...EASTHAM...CHATHAM AND
  BREWSTER.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4154 7000 4154 7002 4165 6998 4166 7000
      4164 7019 4160 7026 4163 7028 4163 7035
      4160 7042 4165 7058 4178 7049 4174 7029
      4172 7026 4176 7019 4179 7004 4181 7001
      4188 7002 4192 7006 4192 6997 4169 6992

BELK
Special weather statement, Aug 2, 7:17 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
717 PM EDT TUE AUG 2 2011

MAZ017-018-020-021-RIZ001-002-030000-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
717 PM EDT TUE AUG 2 2011

AT 713 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL 3 MILES
SOUTHEAST OF CUMBERLAND...OR ABOUT 4 MILES SOUTHWEST OF NORTH
ATTLEBOROUGH...MOVING SOUTHEAST AT 40 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...CENTRAL FALLS...PAWTUCKET...
  ATTLEBOROUGH...REHOBOTH...TAUNTON...SWANSEA...DIGHTON...BERKLEY...
  SOMERSET...FREETOWN...FALL RIVER...LAKEVILLE...ROCHESTER...NEW
  BEDFORD...MATTAPOISETT...MARION AND ACUSHNET.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4196 7152 4202 7145 4202 7139 4198 7138
      4201 7129 4173 7067 4172 7071 4169 7071
      4168 7074 4164 7076 4164 7080 4161 7080
      4162 7085 4159 7081 4158 7082 4157 7086
      4162 7089 4159 7089 4157 7094

BELK
Special weather statement, Aug 2, 8:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
810 PM EDT TUE AUG 2 2011

MAZ020>023-030115-
BARNSTABLE MA-DUKES MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
810 PM EDT TUE AUG 2 2011

AT 810 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 4 MILES NORTH OF DARTMOUTH...OR ABOUT 5 MILES
SOUTHWEST OF NEW BEDFORD...MOVING SOUTHEAST AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...DARTMOUTH...FALMOUTH...
  AQUINNAH...CHILMARK...TISBURY...VINEYARD HAVEN AND WEST TISBURY.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4141 7086 4143 7094 4147 7083 4153 7093
      4150 7100 4162 7108 4167 7103 4163 7080
      4158 7082 4157 7093 4146 7082 4160 7066
      4157 7047 4147 7075 4146 7075 4148 7059
      4129 7077 4132 7083 4126 7081

NOCERA

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:07 PM EDTSpecial Marine WarningBOX53 min
Aug 2, 8:11 PM EDTSpecial Marine WarningBOX64 min
Aug 2, 8:30 PM EDTSpecial Weather StatementBOXNorfolk60 min
Aug 2, 8:46 PM EDTSevere Thunderstorm WarningBOXBarnstable, Dukes29 min
Aug 2, 8:50 PM EDTSpecial Marine WarningBOX40 min

Nearby

Special Weather Statements in Massachusetts, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.